Article Text

PDF
Bet 1: A slower rate of initial N-acetylcysteine infusion in the treatment of acute paracetamol overdose to reduce adverse reactions
  1. C Reynard1,2,
  2. L Howard3
  1. 1 University of Manchester, Manchester, UK
  2. 2 Manchester University Foundation NHS Trust, Manchester, UK
  3. 3 Manchester Metropolitan University, Manchester, UK
  1. Correspondence to C Reynard; production.emj{at}bmj.com

Statistics from Altmetric.com

Clinical scenario

While on a clinical shift in the emergency department you attend to a 24-year-old female who has taken a clinically significant paracetamol overdose and requires N-acetylcysteine (NAC), you are wondering if a reduction in infusion rate of NAC will reduce adverse side effects such as vomiting and nausea?

Three-part question

In an adult who has taken an acute clinically significant paracetamol overdose requiring treatment, does reducing the rate of the initial dose of NAC reduce adverse effects?

Search strategy

Ovid MEDLINE 1946 to present.

Embase 1974 to 10 January …

View Full Text

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.